Advertisement

A geometric relation between the h-index and the Lorenz curve

  • Leo Egghe
  • Ronald RousseauEmail author
Article
  • 62 Downloads

Abstract

We obtain a remarkable geometric relation between the Lorenz curve of a non-negative, continuous, decreasing function Z(r) and the h-index of integrals defined over a subinterval of the domain of Z(r). This result leads to a new geometric interpretation of the h-index of Z.

Keywords

h-Index in a continuous setting Lorenz curve Partial integrals 

References

  1. Egghe, L., & Rousseau, R. (2006). An informetric model for the Hirsch-index. Scientometrics, 69(1), 121–129.CrossRefGoogle Scholar
  2. Egghe, L., & Rousseau, R. (2019a). Infinite sequences and their h-type indices. Journal of Informetrics, 13(1), 291–298.CrossRefGoogle Scholar
  3. Egghe, L., & Rousseau, R. (2019b). h-Type indices, partial sums and the majorization order. Quantitative Studies of Science (preprint).Google Scholar
  4. Hirsch, J. E. (2005). An index to quantify an individual’s scientific research output. Proceedings of the National Academy of Sciences of the United States of America, 102(46), 16569–16572.CrossRefzbMATHGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2019

Authors and Affiliations

  1. 1.University of HasseltHasseltBelgium
  2. 2.Faculty of Social SciencesUniversity of AntwerpAntwerpBelgium
  3. 3.Facultair Onderzoekscentrum ECOOMKU LeuvenLouvainBelgium

Personalised recommendations